MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. CURVE SPACER 7MM X 27MM 6DEG PEEK LORDOTIC; ZYSTON ARC INTERBODY SPACER

ZIMMER BIOMET SPINE INC. CURVE SPACER 7MM X 27MM 6DEG PEEK LORDOTIC; ZYSTON ARC INTERBODY SPACER
Catalog Number 14-533127
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that while the surgeon was lightly tamping on the implant holder, the cage broke.A piece of the implant remained on the holder and the other piece remained in the patient.An x-ray revealed the piece of the implant that remained in the patient was well located inside the disc space so the surgeon decided to leave it implanted.There were no reported patient impacts.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and initially corrected information.Summary: the complaint is confirmed for one (1) of one (1) returned zyston curve cage (pn 14-533127) for the failure of fracture during insertion.This device is used for treatment.No medical records were provided with the complaint.Inspection: visual inspection confirms that the product is fractured into multiple pieces with parts of the item missing.Dhr review: the dhr could not be located and therefore could not be reviewed.Potential root cause: a definitive root cause cannot be determined with the information provided.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description

Brand Name
CURVE SPACER 7MM X 27MM 6DEG PEEK LORDOTIC
Common Device Name
ZYSTON ARC INTERBODY SPACER
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key10681672
Report Number3012447612-2020-00578
Device Sequence Number571907
Product Code MAX
UDI-Device Identifier00888480611486
UDI-Public(01)00888480611486(17)261213(10)068437
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K110650
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14-533127
Device Lot Number068437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1